Anticholinergic psychosis

M. W. Dysken, W. Merry, J. M. Davis

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Occasionally a toxic psychosis may arise in sensitive subjects who take such drugs in doses within the normal therapeutic range. This may occur in persons who are given preanesthetic medication such as atropine or scopolamine or in patients who are prescribed anticholinergic drugs for Parkinson's disease. When certain combinations of drugs with anticholinergic properties are used, an additive effect may also result in a toxic psychosis. An overdose either with suicidal intent or in pursuit of hallucinogenic and euphoriant effects is another situation in which the central anticholinergic syndrome may arise.

Original languageEnglish (US)
Pages (from-to)30-42
Number of pages13
JournalPsychiatric annals
Volume8
Issue number9
StatePublished - Jan 1 1978

Fingerprint Dive into the research topics of 'Anticholinergic psychosis'. Together they form a unique fingerprint.

  • Cite this

    Dysken, M. W., Merry, W., & Davis, J. M. (1978). Anticholinergic psychosis. Psychiatric annals, 8(9), 30-42.